MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number SN-644
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a skin cancer surgery, the suture snapped broken when opened from the foil.The needle was in the normal position of the packet.The nurse used a needle holder as normal to remove the suture from the pack, but only the needle and the small amount of suture came out.Another suture was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a skin cancer surgery, when the surgeon pulled the suture out of the packet, the needle just fell out, and it was not attached to the suture.The nurse used a needle holder as normal to remove the suture from the pack, but only the needle and the small amount of suture came out.Another suture was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one retainer, one partial suture and one needle were observed in the image provided.The suture was observed to be broken near the swage of the needle.A visual inspection of the returned product noted one retainer, one suture and one needle.The retainer was noted to be improperly folded.The needle was returned attached to the suture.The suture was returned broken from the needle attachment point.The measurement was taken with an aluminum rule.Part of the suture remained within the retainer.During functional testing, the retainer was opened and the tab was noted to be deformed.It was unclear if the deformed retainer tab impleaded the removal of the suture.It was reported that the suture was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the suture was difficult to remove from the packaging.During functional testing, the remaining portion of suture was removed from the retainer with difficulty.The most likely cause could not be established from the information available.The manufacturing records for each device are th oroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MONOSOF
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22150296
Report Number9612501-2025-01445
Device Sequence Number20795784
Product Code GAR
UDI-Device Identifier10884521079458
UDI-Public10884521079458
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K900531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN-644
Device Catalogue NumberSN-644
Device Lot NumberD3L4542FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/22/2025
08/11/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/30/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown